Alert archive / Alabama / Tornado Warnings in 2006
Tornado Warning 70, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Nov 15, 2006, 11:32 AM CST for Lee County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2006, 11:32 AM CST (17:32 UTC)
- Expired
- Nov 15, 2006, 12:00 PM CST
- In force
- 28 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Lee County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 9:54 AM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KBMX 151732 TORBMX ALC081-151800- /O.NEW.KBMX.TO.W.0070.061115T1732Z-061115T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1132 AM CST WED NOV 15 2006 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * TORNADO WARNING FOR... WESTERN LEE COUNTY IN EAST CENTRAL ALABAMA * UNTIL NOON CST * AT 1128 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER WEST CENTRAL LEE COUNTY...OR ABOUT 10 MILES WEST OF AUBURN...MOVING NORTHEAST AT 45 MPH. * THE TORNADO WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTY. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER... ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT) CALL 1-800-856-0758. LAT...LON 3267 8565 3261 8561 3273 8543 3273 8563 $$ 61
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Nov 15, 6:44 AM CST, 4 hours 48 minutes earlier.
Area forecast discussion, Nov 15, 6:44 AM CST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 644 AM CST WED NOV 15 2006 .UPDATE...WEATHER AND AVIATION DISCUSSION. && .UPDATE... GOING TO CHANGE MY TUNE A LITTLE. WARM FRONT HAS ALREADY MOVED INTO THE SOUTHWESTERN CWA WITH THOSE MAGICAL DEWPOINTS. ALSO OF NOTE IS THE SQUALL-LINE FILLING IN NICELY WITH A HUGE DRY SLOT PUSHING IT. FOR THE LINE...ITS HAULING. NEED TO ADJUST ARRIVAL TIMES SOME. THINKING THE STATE LINE BETWEEN 9 AND 10 AM...I-65 CORRIDOR AROUND NOON...AND EAST AL BY 2 TO 3 PM. ALSO HAD TO ADJUST THE THREAT AREA. WILL INCLUDE ENTIRE CWA EXCEPT ETOWAH...CALHOUN...CHEROKEE...AND CLEBURNE FOR TORNADO THREAT. FEEL THE MAGIC LINE WILL NOT REACH THESE COUNTIES. && .PREVIOUS... HELLO WEATHER FANS. THE STARS ARE ALIGNING FOR TODAYS EVENT. DEEP SFC LOW THAT DEVELOPED IN RESPONSE TO THE POWERFUL UPPER-LEVEL LOW IS QUICKLY MOVING EASTWARD...NOW INTO SOUTHWESTERN AR. CONVECTION IS NOW BEGINNING TO BUILD JUST AHEAD OF THE ACTUAL FRONT ACROSS AROUND SHV. ALSO SEE CONVECTION BUILDING IN CENTRAL AR ON THE NORTHERN TRIPLE POINT. NOTE I SAID NORTHERN. I THINK THIS IS MORE OF A MODIFIED AIRMASS/SFC TROF. THE BONAFIED WARM FRONT IS INTO SOUTHERN AR/MS AND A LITTLE BIT OF SOUTHWESTERN AL. THE BIG PUSH HAS BEGUN FROM THE SOUTH. FOR US THERE IS ONGOING ELEVATED CONVECTION AND WERE WATCHING THE FRONT. NOW FOR TODAY. GOING TO SET THE MAGIC REALIZED SFC BASED INSTABILITY TODAY ON DEWPOINTS. DRUM-ROLL PLEASE...63 TO 65 DEWPOINTS SHOULD DO THE TRICK. WITH THAT IN MIND...TODAYS FORECASTED MAGIC LINE REMAINS ROUGHLY ALONG AND SOUTH OF THE I-20 CORRIDOR. OF COURSE WE COULD SEE SOME STUFF NORTH OF THIS LINE. PARDON THE INTERRUPTION...SPC JUST ISSUED THE FIRST TORNADO WATCH OF THE DAY FOR US. CHECK THE USUAL OUTLETS. BACK TO THE STORY...EXPECTING TWO ROUNDS TODAY ACROSS OUR SOUTHERN ZONES... THIS MORNINGS AND THEN WITH THE FRONT. FOR THE FRONT...ITS HAULING. GOT IT TIMED FOR WESTERN AL AT AROUND 1130 AM...I-65 CORRIDOR AROUND 200 PM...AND EASTERN AROUND 500 PM. ALL TALK OF DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES ARE STILL ON THE TABLE. AFTER THE FRONT THERE WILL BE PLENTY OF WRAP AROUND MOISTURE TO DEAL WITH...PROBABLY THROUGH FRIDAY MORNING. KEPT LIGHT RAIN/DRIZZLE IN. SHOULD FINALLY CLEAR OUT TOTALLY BY MID-DAY FRIDAY SETTING US UP FOR A NICE SEASONAL WEEKEND. WILL SEE ANOTHER WEAK REINFORCING COLD FRONT ON MONDAY. THANKS TO THE SURROUNDING OFFICES FOR THE MORNING COORDINATION. JONES/90 && .AVIATION...DISCUSSION FOR 12Z TAFS. MVFR TO IFR CONDITIONS WILL CONTINUE FOR MUCH OF THE DAY ACROSS CENTRAL ALABAMA WITH CEILINGS MAINLY BETWEEN 600 TO 1500 FEET. FIRST ROUND OF SHOWERS AND THUNDERSTORMS WILL CONTINUE AT ALL TAF LOCATIONS THROUGH THE MORNING HOURS. MAIN LINE OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON LOWERING VISIBILITIES AND CEILINGS FOR MUCH OF THE DAY...SUSTAINED SOUTHERLY WINDS OF 10 TO 20 KNOTS WITH GUSTS AS HIGH AS 25 KNOTS CAN BE EXPECTED THIS MORNING AND AFTERNOON. ONCE THE FRONT MOVES THROUGH THE AREA LATE THIS AFTERNOON AND EVENING...WESTERLY WINDS WILL DEVELOP WITH GUSTS AS HIGH AS 30 KNOTS POSSIBLE. 99 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Nov 14, 8:25 PM CST, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 825 PM CST TUE NOV 14 2006 ALZ011>015-017>050-160230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 825 PM CST TUE NOV 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ON WEDNESDAY...THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS INCLUDING DAMAGING STRAIGHT LINE WINDS AND POSSIBLY A FEW TORNADOES. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF A COLD FRONT...AND ARRIVE IN WEST CENTRAL ALABAMA BY 8 AM. THIS LINE OF THUNDERSTORMS IS EXPECTED TO REACH THE INTERSTATE 65 CORRIDOR BETWEEN 10 AM AND 1 PM AND EXIT THE STATE BY 6 PM. HOWEVER... ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AHEAD OF THE MAIN LINE ASSOCIATED WITH THE COLD FRONT. WHILE THERE IS SOME QUESTION AS TO HOW UNSTABLE THE AIRMASS WILL BECOME OVER CENTRAL ALABAMA...SEVERE STORMS WITH WINDS NEAR 70 MPH AND A FEW TORNADOES ARE POSSIBLE FROM 8 AM THROUGH 6 PM. AT THIS TIME...THE BEST CHANCE FOR SEVERE STORMS WILL BE FOR AREAS SOUTH OF A LINE FROM CARROLLTON TO BIRMINGHAM...TO HEFLIN. HOWEVER...STRONG TO SEVERE STORMS MAY ALSO BE POSSIBLE FARTHER TO THE NORTH. IN ADDITION TO THE THREAT OF SEVERE STORMS...CONDITIONS WILL BECOME BREEZY WEDNESDAY MORNING. SUSTAINED WIND SPEEDS OF 15 TO 25 MPH WILL BE POSSIBLE WITH OCCASIONAL GUSTS UP TO 35 MPH. HEAVY RAINFALL WILL ALSO BE A THREAT WITH THIS SYSTEM. RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE. ALTHOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED AT THIS TIME...LOCALIZED FLOODING MAY BECOME PROBLEMATIC DUE TO CLOGGED DRAINAGE AREAS FROM FALLING LEAVES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NECESSARY ON WEDNESDAY. 12/SIRMON
In the hours before
Local storm report, Nov 15, 10:44 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1044 AM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TSTM WND DMG 1 N BEAVERTON 33.95N 88.02W
11/15/2006 LAMAR AL EMERGENCY MNGR
TREES DOWN...BLOCKING COUNTY ROAD 29 JUST NORTH OF
BEAVERTON.
&&
DCWSpecial weather statement, Nov 15, 10:55 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1055 AM CST WED NOV 15 2006 ALZ023-031-151730- GREENE-TUSCALOOSA- 1055 AM CST WED NOV 15 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR NORTHERN GREENE AND TUSCALOOSA COUNTIES UNTIL 1130 AM CST... ...TORNADO WATCH IN EFFECT UNTIL 9 PM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 1051 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 19 MILES NORTHWEST OF SAMANTHA TO 22 MILES WEST OF UNION...MOVING EAST AT 40 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR UNION...MANTUA...ELROD...KNOXVILLE...LAKE LURLEEN STATE PARK... SAMANTHA...TUSCALOOSA AND NORTHPORT THROUGH 1130 AM CST. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND MINOR FLOODING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE POSSIBLE. REMEMBER. TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING ON HIGH GROUND. IF OUTDOORS AND NO SUBSTANTIAL SHELTER IS AVAILABLE.... TAKE SHELTER IN AN AUTOMOBILE...AVOID LOW LYING AREAS. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF UNKNOWN DEPTH. JD/81
Local storm report, Nov 15, 11:03 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1103 AM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM FLASH FLOOD MONTGOMERY 32.35N 86.28W
11/15/2006 MONTGOMERY AL LAW ENFORCEMENT
PERRY ROAD BETWEEN FELDER AND I-85 IN MONTGOMERY
COMPLETELY FLOODED...CARS FLOATING WITH ONE CAR
UNDERWATER.
&&
DCWSpecial weather statement, Nov 15, 11:07 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1107 AM CST WED NOV 15 2006 ALZ013>015-151730- FAYETTE-WALKER-WINSTON- 1107 AM CST WED NOV 15 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE...WALKER AND WINSTON COUNTIES UNTIL 1130 AM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 1106 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM ADDISON TO 5 MILES EAST OF BERRY...MOVING EAST AT 45 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR BERRY...ARLEY...ADDISON...OAKMAN...JASPER...CURRY...PARRISH AND TUTWILER THROUGH 1130 AM CST. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND MINOR FLOODING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE POSSIBLE. REMEMBER. TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING ON HIGH GROUND. IF OUTDOORS AND NO SUBSTANTIAL SHELTER IS AVAILABLE.... TAKE SHELTER IN AN AUTOMOBILE...AVOID LOW LYING AREAS. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF UNKNOWN DEPTH. JD/81
Local storm report, Nov 15, 11:16 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1116 AM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM TSTM WND DMG 2 W REFORM 33.38N 88.05W
11/15/2006 PICKENS AL EMERGENCY MNGR
SEVERAL TREES DOWN JUST WEST OF REFORM.
&&
DCWSpecial weather statement, Nov 15, 11:22 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1122 AM CST WED NOV 15 2006 ALZ045-151815- MACON- 1122 AM CST WED NOV 15 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MACON COUNTY UNTIL 1215 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1121 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF THUNDERSTORMS OVER WESTERN MACON COUNTY...MOVING EAST AND NORTHEAST AT 25 MPH. THESE THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR FRANKLIN... TUSKEGEE...NOTASULGA AND SOCIETY HILL THROUGH 1215 PM CST. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE. 61
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 4:07 AM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 10 hr |
| Nov 15, 5:22 AM CST | Tornado Warning | BMX | Marengo | 53 min |
| Nov 15, 9:34 AM CST | Tornado Warning | BMX | Lowndes | 26 min |
| Nov 15, 9:38 AM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 37 min |
| Nov 15, 9:53 AM CST | Tornado Warning | BMX | Montgomery | 52 min |
| Nov 15, 10:13 AM CST | Flash Flood Warning | BMX | Lowndes, Montgomery | 3 hr |
| Nov 15, 10:19 AM CST | Severe Thunderstorm Warning | BMX | Winston | 41 min |
| Nov 15, 10:20 AM CST | Flash Flood Warning | BMX | Autauga, Dallas, Hale, Marengo, Perry | 3 hr |
| Nov 15, 10:22 AM CST | Severe Thunderstorm Warning | BMX | Pickens | 38 min |
| Nov 15, 10:35 AM CST | Tornado Warning | BMX | Elmore | 40 min |
| Nov 15, 11:06 AM CST | Tornado Warning | BMX | Tallapoosa | 54 min |
| Nov 15, 11:09 AM CST | Flash Flood Warning | BMX | Chambers, Clay, Coosa, Elmore, Lee, Macon and 2 more | 4 hr |
| Nov 15, 11:40 AM CST | Tornado Warning | BMX | Chambers | 65 min |
| Nov 15, 11:57 AM CST | Tornado Warning | BMX | Randolph | 63 min |
| Nov 15, 12:08 PM CST | Tornado Warning | BMX | Pike | 37 min |
| Nov 15, 12:29 PM CST | Tornado Warning | BMX | Barbour | 61 min |
| Nov 15, 12:41 PM CST | Tornado Warning | BMX | Bullock | 37 min |
| Nov 15, 12:41 PM CST | Tornado Warning | BMX | Macon | 34 min |
| Nov 15, 1:05 PM CST | Tornado Warning | BMX | Lee | 55 min |
| Nov 15, 1:12 PM CST | Tornado Warning | BMX | Russell | 48 min |
| Nov 15, 1:14 PM CST | Flash Flood Warning | BMX | Lowndes, Montgomery | 3 hr |
| Nov 15, 1:32 PM CST | Tornado Warning | BMX | Barbour | 28 min |
| Nov 15, 3:18 PM CST | Flash Flood Warning | BMX | Chambers, Lee, Macon, Tallapoosa | 3 hr |
Nearby
Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.